MAUDE Adverse Event Report: TITAN SPINE, LLC ENDOSKELETON® TCS; 3.5MM DIA, LOCKING BONE SCREW, 16MM

TITAN SPINE, LLC ENDOSKELETON® TCS; 3.5MM DIA, LOCKING BONE SCREW, 16MM
Model Number 5302-3516
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 08/23/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The endoskeleton® tcs surgical technique guide (60-0021 rev.04) and endoskeleton® tcs ifu (5346-0002 rev.08) states "create pilot holes for the screws using the appropriate length awl (relative to anticipated screw length usage) under a/p and lateral fluoroscopy".In addition, these state "the awl guide must be used to help facilitate the desired pilot hole trajectory and position.Confirm desired awl trajectory prior to awl advancement using fluoroscopy." it was reported that a tcs awl guide was not used nor was the awl trajectory confirmed using fluoroscopy.Thus, the procedure performed contrary to the provided surgical technique.Due this along with the reported severe insertion angle, it is plausible that the pilot hole was created off axis.This lead to the tcs locking bone screw being inserted at an inappropriate angle which caused the locking collar to be obstructed by the implant during insertion.This caused the locking collar to expand and fall off of the bone screw.A review of the device history records of the subject devices was completed.No anomalies or non-conformances were generated during the manufacture of these devices that would have led to this complaint condition.
 
Event or Problem Description
Delivered order form was received from (b)(6) medical center that indicated a locking collar fell off one of the 5302-316 locking bone screws.Follow up on the do form was completed and the following information was received in regards to locking collar falling off of the bone screw.The tcs bone screw was being advanced into the bone through the implant when the locking collar fell off.A tcs u-joint driver (p/n 5210-1024) was being used to inserter the bone screw.The tcs curved awl (p/n 5210-1063) was used to create the pilot hole for the bone screw.However, no fluoroscopy was used to confirm the trajectory of the pilot hole.In addition, no tcs awl guide was used due to the severe angle.The collar was removed from the operative site and the screw was left in without the collar.An acdf procedure was being performed and successfully completed.There was no harm to the patient as a result of the locking collar falling off.

Brand Name
ENDOSKELETON® TCS
Common Device Name
3.5MM DIA, LOCKING BONE SCREW, 16MM
Manufacturer (Section D)
TITAN SPINE, LLC
6140 w. executive dr. ste a
mequon WI 53092
MDR Report Key6891593
Report Number3006340236-2017-00011
Device Sequence Number13618499
Product Code OVE
UDI-Device Identifier00191375011521
UDI-Public(01)00191375011521(11)160301(10)V04(240)53023516
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K151596
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 09/25/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Physician
Device Model Number5302-3516
Device Catalogue Number5302-3516
Device Lot NumberV04
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/05/2017
Initial Report FDA Received Date09/25/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;